Alert archive / Ohio / River Flood Warnings in 2008

River Flood Warning 90, NWS Cleveland, OH

May 12, 2008Marion County, Ohio

NWS Cleveland, OH issued this river flood warning at May 12, 2008, 6:18 AM EDT for Marion County, Ohio. It took effect at May 12, 2008, 7:00 AM EDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
May 12, 2008, 6:18 AM EDT (10:18 UTC)
In effect from
May 12, 2008, 7:00 AM EDT
Expired
May 13, 2008, 9:40 AM EDT
In force
27 hr
Issued by
NWS Cleveland, OH
Flood severity
Minor

County Marion County, OH

The radar

The Cincinnati radar (KILN), 141 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Scioto River at Larue (LARO1).

Action stage
8 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03217500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KCLE 121018
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
618 AM EDT MON MAY 12 2008

...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD 
WARNING FOR THE SCIOTO RIVER NEAR LARUE IN NORTH CENTRAL OHIO...


OHC101-121818-
/O.NEW.KCLE.FL.W.0090.080512T1100Z-080513T1000Z/
/LARO1.1.ER.080512T1100Z.080512T1800Z.080513T0400Z.NO/
618 AM EDT MON MAY 12 2008

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SCIOTO RIVER NEAR LARUE
* UNTIL TUESDAY MORNING.
* AT 6 AM MONDAY THE STAGE WAS 10.8 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE THIS 
  MORNING AND CREST NEAR 11.4 FEET THIS AFTERNOON.
* AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE 
  RIVER.

$$
3 follow-up statements
000 
WGUS81 KCLE 121504
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1104 AM EDT MON MAY 12 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN OHIO...

  SCIOTO RIVER NEAR LARUE

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DONT DROWN.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


OHC101-122304-
/O.EXT.KCLE.FL.W.0090.000000T0000Z-080513T1800Z/
/LARO1.1.ER.080512T1122Z.080512T1800Z.080513T1200Z.NO/
1104 AM EDT MON MAY 12 2008

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER NEAR LARUE
* UNTIL TUESDAY AFTERNOON.
* AT 9 AM MONDAY THE STAGE WAS 11.2 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 11.5 FEET
  THIS AFTERNOON. 
* AT 12.0 FEET...FLOODING OCCURS IN LOWLAND AREAS IN AND AROUND THE 
  VILLAGE OF LARUE. THERE MAY ALSO BE SOME FLOODING OF SECONDARY 
  ROADS.
* AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE 
  RIVER.

$$
000 
WGUS81 KCLE 122218
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
618 PM EDT MON MAY 12 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  SCIOTO RIVER NEAR LARUE

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DONT DROWN.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


OHC101-130618-
/O.CON.KCLE.FL.W.0090.000000T0000Z-080513T1800Z/
/LARO1.1.ER.080512T1122Z.080512T1730Z.080513T1200Z.NO/
618 PM EDT MON MAY 12 2008

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER NEAR LARUE
* UNTIL TUESDAY AFTERNOON.
* AT 6 PM MONDAY THE STAGE WAS 11.3 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 11.4 FEET
  THIS EVENING. 
* AT 12.0 FEET...FLOODING OCCURS IN LOWLAND AREAS IN AND AROUND THE 
  VILLAGE OF LARUE. THERE MAY ALSO BE SOME FLOODING OF SECONDARY 
  ROADS.
* AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE 
  RIVER.

$$
000 
WGUS81 KCLE 131340
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
940 AM EDT TUE MAY 13 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...

  SCIOTO RIVER NEAR LARUE

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DONT DROWN.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


OHC101-131410-
/O.CAN.KCLE.FL.W.0090.000000T0000Z-080513T1800Z/
/LARO1.1.ER.080512T1122Z.080512T1730Z.080513T0307Z.NO/
940 AM EDT TUE MAY 13 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE SCIOTO RIVER NEAR LARUE.
* AT 9 AM TUESDAY THE STAGE WAS 10.1 FEET AND FALLING.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE LAST NIGHT AND WILL 
  CONTINUE TO FALL TO AROUND 8.7 FEET BY TOMORROW MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at May 12, 3:41 AM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, May 12, 3:41 AM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
341 AM EDT MON MAY 12 2008

.SYNOPSIS...
AN ELONGATED AREA OF LOW PRESSURE FROM EASTERN OHIO TO MARYLAND WILL
MOVE OUT OVER THE ATLANTIC TODAY. A RIDGE OF HIGH PRESSURE OVER
THE WESTERN GREAT LAKES WILL MOVE OVER THE LOCAL AREA TONIGHT. THE
RIDGE WILL MOVE TO THE EAST COAST TUESDAY NIGHT ALLOWING A COLD
FRONT TO APPROACH THE REGION FROM THE WEST. THIS FRONT WILL MOVE
ACROSS THE LOCAL AREA ON WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LOW PRESSURE OVER EASTERN OHIO WILL CONTINUE TO MAKE SLOW EASTWARD
PROGRESS TODAY. SHOWERS CONTINUE TO CIRCULATE AROUND THIS SYSTEM.
APPEARS THAT THE WESTERN EDGE OF THE SHOWERS IS SLOWLY MOVING
EAST. IF THIS TREND CONTINUES...WHICH IT SHOULD...WESTERN ZONES
WILL BE DRY BY 12Z OR SHORTLY AFTER. FURTHER EAST SCATTERED
SHOWERS WILL CONTINUE THROUGH THE MORNING HOURS CENTRAL AREAS AND
INTO THE AFTERNOON IN THE EAST. CLEARING LINE IS ALREADY NEAR THE
OH BORDER BUT GIVEN FORECAST SOUNDINGS AND MODEL PROGS SHOULD TAKE
MOST OF THE DAY TO GET INTO THE FORECAST AREA. WILL TRY FOR SOME
CLEARING IN THE AFTERNOON WEST BUT THE REMAINDER OF THE AREA
SHOULD SEE A LOT OF CLOUDS. TEMPS WILL BE COOL WITH WARMEST
READINGS IN THE WEST WHERE SOME AFTERNOON SUN COULD PUSH TEMPS TO
CLOSE TO 60 DEGREES.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
850 MB FLOW WILL QUICKLY BECOME ANTICYCLONIC THIS EVENING WHICH
SHOULD CAUSE SKIES TO BECOME PARTLY CLOUDY TO MOSTLY CLEAR. WILL HAVE
TO WATCH TEMPS TONIGHT. AS IT STANDS MUCH OF THE AREA COULD TRY TO
SNEAK INTO THE UPPER 30S. IF CLEARING OCCURS EARLIER THAN THOUGHT
MAY HAVE TO WORRY ABOUT SOME PATCHY FROST. WILL PASS CONCERNS ON
TO DAY CREW. SURFACE RIDGE WILL MOVE EAST OF THE AREA TOMORROW
WHICH WILL ALLOW NEXT COLD FRONT TO APPROACH QUICKLY FROM THE
WEST. GFS HAS SPED UP FROPA A LITTLE AND IS NOW IN FAIR AGREEMENT
WITH LATEST ECMWF. NAM CONTINUES TO BE SLOWER AND WILL BE IGNORED
TODAY. AT ANY RATE...WILL HAVE TO MOVE UP TIMING OF PRECIP WITH
BOTH THE GFS AND ECMWF SHOWING PRECIP IN NW OH AT 12Z WED. WILL GO
WITH LIKELY POPS AND MENTION OF THUNDER ALL AREAS FOR WEDNESDAY.
WILL NEED TO HANG ON TO LIKELY WORDING WED EVENING IN THE EVENING
BUT WESTERN AREAS SHOULD DRY OUT QUICKLY. MODELS NOW SHOWING
RIDGING OVER AREA FOR THURSDAY AND THURSDAY NIGHT SO WILL BACK OFF
ON PRECIP MENTION THESE PERIODS. TEMPS WILL CONTINUE TO AVERAGE A
LITTLE BELOW NORMAL MOST OF THE PERIOD.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
STILL SOME QUESTION ON FRIDAY ABOUT A WAVE PASSING OFF TO THE
SOUTHEAST BUT ALL MODELS HAVE BEEN TRENDING TOWARD KEEPING THE RAIN
FARTHER SOUTHEAST INCLUDING THE NEW ECMWF WHICH JUST CAME IN. WILL
GET POPS DOWN TO THE 20-30 RANGE WHICH IS BELOW CLIMATOLOGY.

WITH BIG RIDGE OUT WEST IT IS ONLY A MATTER OF TIME THAT A NICE SIZE
TROUGH WILL DEVELOP IN THE EAST. MODELS POST SOME QPF AS EARLY AS
FRI NIGHT BUT BELIEVE WE WILL HAVE TO WAIT FOR THE NEXT COLD FRONT
FOR A BETTER CHANCE OF ANY SIGNIFICANT SHOWERS AND THAT SEEMS TO BE
ON SATURDAY. ONCE TROUGH HAS BECOME ESTABLISHED IT WILL BE DIFFICULT
TO TIME ANY TROUGH OR SHORT WAVE THIS FAR OUT SO WILL KEEP A CHANCE
OF SHOWERS GOING PRETTY MUCH THROUGH THE WEEKEND. TEMPS MAY HANG IN
THERE INTO SATURDAY BUT IT WILL GET COOLER THROUGH THE WEEKEND
EVENTUALLY BECOMING QUITE A BIT BELOW NORMAL ESPECIALLY FOR DAYTIME
HIGHS.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
SURFACE LOW EVOLVING INTO TROUGH. WIND STILL FROM THE ESE OVER THE
EASTERN COUNTIES AND FROM THE NORTH ACROSS NW OHIO. A LULL IN THE
RAIN NEAR THE CENTER OF THE TROUGH SHOULD FILL IN WITH LIGHT RAIN
AND WIND COMES AROUND FROM THE NORTH AT ALL SITES THIS MORNING.
MAINLY MVFR CEILINGS AND VSBY EXPECTED BUT LOCAL IFR CEILINGS AND
VSBY LIKELY ESPECIALLY AT INLAND SITES. CEILINGS SHOULD IMPROVE TO
VFR ACROSS NW OHIO BY THIS AFTERNOON WITH A SLOW IMPROVEMENT AT
ALL SITES BY LATE AFTERNOON AS SURFACE TROUGH FILLS IN AND SHIFTS
EAST. CANNOT RULE OUT SOME FOG DEVELOPING TONIGHT AS LOW LEVELS
REMAIN RATHER MOIST ESPECIALLY WHERE CLEARING OCCURS LATE IN THE
DAY OR EARLY TONIGHT BUT THINK THAT DRIER AIR WILL FILTER INTO ALL
TAF SITES BY TONIGHT.

OUTLOOK...VFR TUESDAY AS SURFACE HIGH PRESSURE MOVES EAST ACROSS
THE AREA. NEXT COLD FRONT EXPECTED WEDNESDAY WITH MVFR SHOWERS AND
PERHAPS THUNDERSTORMS. VFR CONDITIONS EXPECTED TO RETURN THURSDAY
AND SHOULD CONTINUE INTO FRIDAY.

&&

.MARINE...
SURFACE TROUGH ORIENTED OVER THE EASTERN HALF OF THE LAKE AND WIND
IS BACKING ACROSS MUCH OF THE LAKE THIS MORNING. AS THE TROUGH
WEAKENS AND SHIFTS EASTWARD THE WIND SHOULD COME AROUND MAINLY FROM
THE NORTH. WIND/WAVES BORDERLINE FOR SMALL CRAFT ADVISORY WEST OF
CLEVELAND BUT THE GRADIENT SHOULD WEAKEN DURING THE DAY AND WILL
ALLOW THE SMALL CRAFT ADVISORY TO EXPIRE EARLY THIS MORNING.

SURFACE HIGH WILL SHIFT EAST ACROSS THE LAKE LATE TONIGHT AND TUE
MORNING AND GRADIENT SHOULD BECOME LIGHT ENOUGH FOR MAINLY
OFFSHORE/ONSHORE WINDS TO DEVELOP. INCREASING SOUTH FLOW TUE NIGHT
INTO WEDNESDAY AHEAD OF THE NEXT COLD FRONT.

LIGHT NORTHWEST TO NORTHEAST FLOW SHOULD DOMINATE THURSDAY INTO
FRIDAY. FLOW SHOULD COME AROUND TO THE SOUTHWEST BY FRIDAY NIGHT
AHEAD OF THE NEXT FRONT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT EARLY THIS MORNING FOR
     LEZ142>149.

&&

SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, May 12, 5:26 AM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
526 AM EDT MON MAY 12 2008

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-130930-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
526 AM EDT MON MAY 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-130930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
526 AM EDT MON MAY 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Ohio, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.